Taken off Remicade

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 5/18/2010 7:25 AM (GMT -7)   
Yesterday I went for my regularly scheduled infusion. In all honesty I usually avoid gettiing infused on Mondays because I find the nurse beyond difficult - ie she tried 4 times yesterday to get an IV in me and is always telling me what I should/ should not eat. Coming from someone who doesn't have the disease I find this irritating because it really is different for everyone. Anyways, she decided yesterday she didn't want to give me an infusion because of a rash I developed about 3 infusions ago. My doctor has known about this since it started and although we were concerned because it never seemed to go away, we decided with my history continuing with the Remicade was a better option. I was diagnosed in 02/09 and spent the majority of march, april and may on Remicade. I was not healthy enough to be discharged until I started Remicade. I have a history of being one of those who gets just about every side effect. I am highly allergic to the mesalamine drugs and could not be on 6MP because it was causing me to lose more weight when I was already barely 80 pounds.
 
My doctor called me this morning to let me know she thinks I should go back to the 6MP, and discontinue Remicade immediately. I am somewhat against her making this decision without even seeing me first. I know a rash is not ideal but it has not been a major concern to her the past 20+ weeks. I'll take skin issues over gut issues anyday. My biggest concern is that 6MP won't work and I'll be spending another few months in the hospital. Sorry this is long winded but does anyone else have any experience being taken off Remicade?
JAS
 
Currently taking: Remicade


ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 5/18/2010 7:58 AM (GMT -7)   
I was taken off due to allergic reactions (in addition to a lose of response).  I got lucky that the hospital next to my job was offering a clinical trial for Cimzia right as this was happening and I got in it.  Remicade had me in remission clinically and Cimzia kept me that way.  I've got to say that getting off of Remicade turned out to be a great thing for me, even though I had no way to know that at the time and was upset about it.

Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 


Dunchad
Regular Member


Date Joined Sep 2009
Total Posts : 36
   Posted 5/18/2010 9:27 AM (GMT -7)   
I've been lucky been on Remicade for yrs, without a problem. Just had a resection a month ago. Going back on Remicade. To hopefully keep the crohn's at bay.
Diagnosed Crohns 02. Just had a resection April 20th 2010. Two sections removed had a fistula into the bladder. Also have a temp ostomy. GI said I could stop the 6mp, but going back on remicade.


jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 5/18/2010 9:38 AM (GMT -7)   
I know I shouldn't be but I'm really upset they are taking me off of Remicade. It has worked so well for me and it still does. I have had so many tests run to confirm that the rash was not really a more severe reaction. A year ago, when they couldn't control me with steroids, mesalamines, or 6MP...I was basically living off blood transfusions. I just worry that they are essentially throwing away my best option. They say because my reactions to everything are so severe...I will more than likely never be able to try Remicade again.
JAS
 
Currently taking: Remicade


dawinner
Regular Member


Date Joined Apr 2010
Total Posts : 29
   Posted 5/18/2010 10:57 AM (GMT -7)   
so sorry that this happened, I think you should have a more detailed conversation with your doctor about this and express your concerns if that is possible. Keep us updated and goodluck

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 5/18/2010 11:13 AM (GMT -7)   
jas, I understand how upsetting it is to lose what you think is your best option.  I've had it happen a few times.  Every other time, I ended up finding something else comparable (although I never knew that to begin with...I remember crying the first time I had a reaction to Remicade and they poured what was left of my IV bag down the sink).  This last time, I lost mtx, and we haven't found anything else that works as well.  I still miss it.  Talk to your doctor about your concerns.  Maybe he already has something else in mind that he just hasn't informed you about (like Humira or Cimzia), or maybe there is some reason he is viewing the rash as more serious than you think it is and the tests show it is.   

Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 


jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 5/18/2010 12:14 PM (GMT -7)   
I just realized my typo... I meant to say I spent most of March, April, and May in the hospital. I was finally released about 4 days after starting Remicade.
JAS
 
Currently taking: Remicade


PV
Veteran Member


Date Joined May 2006
Total Posts : 1177
   Posted 5/18/2010 12:20 PM (GMT -7)   
Oh my! I don't think your doc should pull you off remicade, if Remicade has made you so drastically better, especially if the symptoms of the rash are manageable.

Now, is it a butterfly rash on your face? That could be a sign of drug induced lupus. If that's the case, then, I can see her taking you off the remicade.

My husband also has some rashes - have never been able to associate an infusion with the rash, it is just there. It doesn't get worse after an infusion, or better as it gets closer to his next infusion. The doc just said, "we'll keep an eye on it, but let's not stop the remicade because it really has been a wonder drug for you."

I suggest getting an appt right away with your doc to discuss her reasons for having you stop the remicade.
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Crohn's in Remission since June 2008
C-diff recurrence Sep 2009
Reactive Arthritis Nov 2009
Currently c-diff free
Osteopenia of spine (Mar 2010)
Canasa (1gm), Lialda (4.8 gms), Remicade (8 weeks)
Currently In Remission


jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 5/18/2010 1:02 PM (GMT -7)   
It is not a butterfly rash...In fact it isn't on my face at all. It is mainly on my feet with a few spots on my lower legs and a few on my abdomen. When I first started Remicade I would get a few red spots on my abdomen/chest that would appear about 12 days after my infusion and go away after a week or 2. Then about 6 months after I started Remicade, I got a rash on my feet that didn't completely go away. It was biopsied and determined to be a reaction from the remicade. However, one dermatologist has said it looks like a very light form of drug induced rebound psoriasis (fromthe Remicade). I went to Mayo in Arizona because the doc had seen this before. She said it would go away when I discontinued Remicade and that it was my decision if I wanted to stay with it or go off...that there should not be any lasting effects. Now, my primary GI says she not comfortable continuing to give it to me since she had hoped it would just go away.
JAS
 
Currently taking: Remicade

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:31 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
393 Guest(s), 10 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, magoo2, BKelly, Buzzlymeyear, Ed Ski, Mustard Seed, trumpet123, Sue*Nash, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer